Sarcoidosis occurring after interferon-α therapy for chronic hepatitis C: Report of two cases

Atsushi Hirano, Mikio Kataoka, Yasunari Nakata, Katsuyuki Takeda, Takayuki Kamao, Junichi Hiramatsu, Goro Kimura, Yasushi Tanimoto, Arihiko Kanehiro, Mitsune Tanimoto

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

We report two patients who were diagnosed with sarcoidosis after receiving interferon (IFN)-α therapy for chronic hepatitis C, and conduct a review the relevant literature. The first patient was a 52-year-old female who developed multiple subcutaneous nodules 2 months after finishing IFN-α therapy. A skin biopsy from subcutaneous nodules on the right elbow joint revealed sarcoid granulomata. These lesions resolved spontaneously 4 months later. The second patient, a 57-year-old male, developed bilateral hilar and mediastinal lymph node enlargement 2 years after finishing IFN-α 2a therapy. A transbronchial lung biopsy demonstrated sarcoid granulomata. In addition, he had uveitis and left ulnar nerve involvement. His eye and nerve involvement gradually improved over 20 months. It is feasible that IFN therapy has been a trigger for sarcoidosis in these patients.

Original languageEnglish
Pages (from-to)529-534
Number of pages6
JournalRespirology
Volume10
Issue number4
DOIs
Publication statusPublished - Sep 1 2005

Keywords

  • Chronic hepatitis C
  • Granuloma
  • Interferon-α
  • Sarcoidosis

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine

Fingerprint Dive into the research topics of 'Sarcoidosis occurring after interferon-α therapy for chronic hepatitis C: Report of two cases'. Together they form a unique fingerprint.

  • Cite this

    Hirano, A., Kataoka, M., Nakata, Y., Takeda, K., Kamao, T., Hiramatsu, J., Kimura, G., Tanimoto, Y., Kanehiro, A., & Tanimoto, M. (2005). Sarcoidosis occurring after interferon-α therapy for chronic hepatitis C: Report of two cases. Respirology, 10(4), 529-534. https://doi.org/10.1111/j.1440-1843.2005.00745.x